Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 61, NWS Corpus Christi, TX

May 29, 2017

NWS Corpus Christi, TX issued this small craft advisory at May 29, 2017, 11:23 AM CDT. It took effect at May 29, 2017, 1:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 29, 2017, 11:23 AM CDT (16:23 UTC)
In effect from
May 29, 2017, 1:00 PM CDT
Expired
May 29, 2017, 3:14 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:22 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 29, 10:22 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1022 AM CDT Mon May 29 2017

.DISCUSSION...

Did a quick update due to winds strengthening in the wake of the
storm system that moved through earlier this morning. Due to
winds, went with a Gale Warning and Wind Advisory along the coast.
Also, tide rapidly increased to 3 feet MSL, therefore, went with
high rip current risk and Coastal Flood Warning. Winds are already
diminishing and may cancel Gale Warning and/or Wind Advisory
early. Feel that tides will remain abv 2 feet for several hours.

&&

.PREVIOUS DISCUSSION... /Issued 609 AM CDT Mon May 29 2017/

DISCUSSION...12z Aviation Discussion is below synoptic
discussion.

Have cancelled the Flash Flood Watch as heavy rain has shifted
east off the coast. Light rain over the watch area continues to
diminish in areal coverage and additional intense rainfall is not
anticipated. Thus...the Flash Flood Watch was cancelled.

AVIATION...Back edge of large precip shield should be east of
KCRP/KALI by start of TAF period...and east of KVCT by mid mrng.
KLRD to remain dry this mrng. Only iso to perhaps sct SHRA/TSRA
possible this aftn across the region...but areal coverage xpctd
to be too sparse to mention in TAFs. Generally VFR CIGs today
with brief periods of MVFR CIGs possible. Better chances of MVFR
CIGs occrng by late in the TAF period. Weak ESErly sfc winds...vrb
at times.

PREVIOUS DISCUSSION... /Issued 429 AM CDT Mon May 29 2017/

SHORT TERM (Today though Tonight)...

An intense MCS /and prolific lightning producer/ has pushed off
the Middle/Lower TX Coast as of writing with post event light to
moderate rain occurring in its wake. The nocturnal MCS has worked
over the atmosphere pretty good and this should limit much in the
way of convective development today. Ongoing light/moderate rain
should continue to gradually dissipate through the rest of the
night.

A weak quasi-stationary boundary is currently draped along the
northern edge of the CWA this morning...and is prog to drift NW
through the day. With the boundary remaining north of the
area...and moisture depth remaining high...an isolated to perhaps
scattering of showers and thunderstorms in the afternoon cannot be
ruled out...but coverage should generally by limited today.

Lack of any significant forcing aloft...and boundary remaining NW
of the CWA...should limit much /if any/ precip development
tonight.

Max temps today are very tricky and current fcst values may be too
low if some clearing occurs during the day.

Note: Flash Flood Watch may be cancelled early once steadier rains
dissipate further.

LONG TERM (Tuesday through Sunday)...

The potential for unsettled weather may continue into the
extended part of the forecast. Moisture decreases slightly on
Tuesday but daytime heating may be enough to generate isolated to
scattered convection. By Wednesday, a shortwave trough will move
out of Mexico and then into the Southern Plains by Thursday.
Moisture improves further on Wednesday with PW values climbing
around 1.8 to 1.9 inches. Chances for showers and storms will
increase again Wednesday into Thursday and will keep 50 to 60 pops
in the forecast for now. Occasional disturbances embedded in
westerly flow aloft will move across the state through the
weekend. Diurnally driven convection will persist Friday through
Sunday and slight to low end end chance pops seem reasonable at
this time. Chances for showers and storms could also be aided by
another frontal boundary late in the period, but there is plenty
of time to sort out those details.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  71  86  72  85  /  40  20  40  30  50
Victoria          82  70  86  71  85  /  30  20  30  30  50
Laredo            84  70  87  71  86  /  30  20  40  30  50
Alice             82  69  87  71  86  /  30  20  40  30  50
Rockport          84  73  84  75  84  /  50  20  40  30  50
Cotulla           85  70  87  72  86  /  30  20  30  30  50
Kingsville        84  71  87  72  86  /  40  20  40  30  50
Navy Corpus       83  74  85  77  84  /  50  20  40  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 6 PM CDT this evening For the
     following zones: Aransas...Calhoun...Kleberg...Nueces.

     High Rip Current Risk until 6 PM CDT this evening For the
     following zones: Aransas...Calhoun...Kleberg...Nueces.

     Wind Advisory until noon CDT today For the following zones:
     Aransas...Calhoun...Kleberg...Nueces...Refugio...San
     Patricio.

GM...Small Craft Advisory until 1 PM CDT this afternoon For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

     Gale Warning until 11 AM CDT this morning For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

&&

TE/81...SHORT TERM
Hazardous weather outlook, May 29, 9:04 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
904 AM CDT Mon May 29 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301415-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
904 AM CDT Mon May 29 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

A high risk of rip currents will exist today along Gulf- facing
beaches.

A Coastal Flood Warning is in effect through the afternoon for
Gulf facing beaches for tides of 2 to 3 feet above MSL.

A Gale Warning is in effect until 11 AM CDT for bays and coastal
waters.

A Small Craft Advisory is in effect untill 1 PM CDT for bays and
coastal waters.

A Wind Advisory is in effect until Noon for the coastal counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A moderate risk of rip currents will exist Tuesday along Gulf-
facing beaches.

Isolated to scattered showers and thunderstorms are possible across
the region through the end of the week. Severe thunderstorms are not
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE

In the hours before

Special weather statement, May 29, 8:09 AM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
809 AM CDT Mon May 29 2017

TXZ242>247-291515-
Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
Including the cities of Kingsville, Corpus Christi, Portland,
Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio,
Woodsboro, and Port Lavaca
809 AM CDT Mon May 29 2017

...MODERATE TO STRONG WIND THIS MORNING ALONG THE COAST...

A STORM SYSTEM THAT MOVED ACROSS THE AREA EARLIER THIS MORNING HAS
RESULTED IN A MODERATE TO STRONG EASTERLY WIND ALONG THE COASTAL
COUNTIES. WINDS WILL GENERALLY BE 20 TO 25 MPH WITH GUSTS TO
AROUND 35 MPH. THIS IS EXPECTED TO ONLY LAST THROUGH LATE MORNING
WITH WINDS DIMINISHING BY AROUND NOON.

TE
Local storm report, May 29, 9:43 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
943 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     TSTM WND GST     CORPUS CHRISTI NAS      27.69N  97.29W
05/29/2017  M52 MPH          NUECES             TX   ASOS

            ASOS AT NAS CORPUS CHRISTI MEASURED 52 MPH WINDS.

&&

EVENT NUMBER CRP1700164

ANM
Local storm report, May 29, 11:18 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1118 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 1 E PORT ARANSAS        27.83N  97.05W
05/29/2017  M61 MPH          GMZ250             TX   C-MAN STATION

            PORT ARANSAS NDBC STATION REPORTED 53 KTS WINDS.

&&

EVENT NUMBER CRP1700165

ANM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:03 PM CDTSpecial Weather StatementCRPDimmit42 min
May 28, 7:08 PM CDTSevere Thunderstorm WarningCRPWebb52 min
May 28, 7:50 PM CDTSevere Thunderstorm WarningCRPWebb40 min
May 28, 8:28 PM CDTSevere Thunderstorm WarningCRPWebb27 min
May 28, 8:54 PM CDTAreal Flood AdvisoryCRPWebb2 hr
May 28, 9:16 PM CDTSpecial Weather StatementCRPLa Salle29 min
May 28, 9:54 PM CDTSpecial Weather StatementCRPLa Salle36 min
May 28, 10:29 PM CDTSpecial Weather StatementCRPLa Salle31 min
May 28, 10:30 PM CDTAreal Flood AdvisoryCRPLa Salle2 hr
May 28, 11:00 PM CDTSpecial Weather StatementCRPLa Salle30 min
May 28, 11:16 PM CDTSpecial Weather StatementCRPWebb29 min
May 28, 11:39 PM CDTSevere Thunderstorm WarningCRPWebb51 min
May 28, 11:48 PM CDTAreal Flood AdvisoryCRPWebb117 min
May 29, 12:03 AM CDTSpecial Weather StatementCRPMcMullen27 min
May 29, 12:09 AM CDTSpecial Weather StatementCRPGoliad36 min
May 29, 12:11 AM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min
May 29, 12:29 AM CDTSevere Thunderstorm WarningCRPWebb16 min
May 29, 12:54 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Webb36 min
May 29, 1:17 AM CDTTornado WarningCRPDuval17 min
May 29, 1:23 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg41 min
May 29, 1:33 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells117 min
May 29, 1:38 AM CDTFlash Flood WatchCRPJim Wells, Kleberg, Nueces, San Patricio4 hr
May 29, 1:41 AM CDTSpecial Weather StatementCRPSan Patricio34 min
May 29, 1:50 AM CDTSpecial Weather StatementCRPNueces25 min
May 29, 1:59 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces2 hr
May 29, 2:08 AM CDTSpecial Weather StatementCRPJim Wells, Kleberg37 min
May 29, 2:14 AM CDTSpecial Marine WarningCRP61 min
May 29, 2:19 AM CDTFlash Flood WarningCRPNueces3 hr
May 29, 2:19 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces41 min
May 29, 2:26 AM CDTSpecial Weather StatementCRPNueces, San Patricio34 min
May 29, 2:30 AM CDTSpecial Marine WarningCRP60 min
May 29, 2:34 AM CDTFlash Flood WarningCRPKleberg3 hr
May 29, 2:34 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio41 min
May 29, 2:54 AM CDTRiver Flood WarningCRPNueces35 hr
May 29, 2:58 AM CDTSpecial Marine WarningCRP2 hr
May 29, 3:01 AM CDTSpecial Weather StatementCRPKleberg29 min
May 29, 3:11 AM CDTSpecial Marine WarningCRP34 min
May 29, 3:15 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio45 min
May 29, 3:18 AM CDTTornado WarningCRPKleberg27 min
May 29, 3:37 AM CDTSpecial Marine WarningCRP53 min
May 29, 4:16 AM CDTSpecial Marine WarningCRP89 min
May 29, 4:31 AM CDTSpecial Marine WarningCRP59 min
May 29, 5:15 AM CDTAreal Flood WarningCRPNueces2 hr
May 29, 5:42 AM CDTSpecial Marine WarningCRP63 min
May 29, 7:56 AM CDTSmall Craft AdvisoryCRP42 min
May 29, 8:35 AM CDTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio3 hr
May 29, 8:38 AM CDTGale WarningCRP2 hr
May 29, 8:38 AM CDTSmall Craft AdvisoryCRP7 hr
May 29, 9:02 AM CDTCoastal Flood WarningCRPAransas, Calhoun, Kleberg, Nueces4 hr
May 29, 9:02 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces9 hr
May 29, 11:23 AM CDTGale WarningCRP97 min

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.